Alert archive / Puerto Rico / Red Flag Warnings in 2019

Red Flag Warning 8, NWS JSJ

March 19, 2019

NWS JSJ issued this red flag warning at Mar 19, 2019, 9:40 AM CDT. It took effect at Mar 19, 2019, 10:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 19, 2019, 9:40 AM CDT (14:40 UTC)
In effect from
Mar 19, 2019, 10:00 AM CDT
Expired
Mar 19, 2019, 5:00 PM CDT
In force
7 hr
Issued by
NWS JSJ

The text

As transmitted.

152 
WWCA82 TJSJ 191440
RFWSJU

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Juan PR
1040 AM AST Tue Mar 19 2019

...High fire danger conditions expected across the southern 
coastal plains of Puerto Rico...

.Recent KBDI observations above critical thresholds at 625 and 743
in Cabo Rojo and Camp Santiago, respectively. Relative humidity 
values are quickly approaching critical levels while winds are to
peak at 15-20 mph with higher gusts as the day progresses and sea
breeze develops.


PRZ014-027-192200-
/O.NEW.TJSJ.FW.W.0008.190319T1500Z-190319T2200Z/
South Central Coastal Plains-
Southwest Coastal Plains and Mona Island-
1040 AM AST Tue Mar 19 2019

...RED FLAG WARNING IN EFFECT UNTIL 6 PM AST THIS EVENING FOR
CRITICAL FIRE DANGER CONDITIONS ACROSS FOR THE SOUTHERN COASTAL
PLAINS OF PUERTO RICO OR FIRE WEATHER ZONES 014 AND 027...

The National Weather Service in San Juan has issued a Red Flag
Warning, which is in effect until 6 PM AST this evening. 

* AFFECTED AREA...Fire weather zones 014 and 027.

* WIND...15 to 20 mph with gusts up to 30 mph.

* HUMIDITY...35 to 45 percent.

* THUNDERSTORMS...None.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this red flag warning went out at Mar 19, 3:57 AM CDT, 5 hours 43 minutes earlier.

Area forecast discussion, Mar 19, 3:57 AM CDT, 5 hours 43 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
457 AM AST Tue Mar 19 2019

.SYNOPSIS...Much drier air mass is expected today across the local
islands. A surface high pressure across the central Atlantic will
maintain a moderate wind flow, and a surface low to the northwest
of the local islands will cause the local winds to have a slight
east southeasterly direction today. Mid level high pressure and
the aforementioned dry air mass will limit shower activity across
the local islands to little or no significant rainfall. Fair
weather is expected today across the local islands.

&&

.SHORT TERM...Today through Thursday...
Strong mid level ridge over the region will continue to promote
stable conditions through at least tonight. All the moisture is
trapped at low level as subsidence air is eroding any moisture
aloft. GFS forecast soundings are suggesting precipitable water
values plunging to 0.7 inches later today. Therefore, the chance of
showers for today is very low. Sunny skies should prevail most of
the day.

Conditions will change slightly on Wednesday as moisture rebounds
back to normal levels. The moist southeasterly flow will carry trade
wind showers over the local area on Wednesday morning, followed by
scattered showers developing over the northwest and north central
Puerto Rico in the afternoon due to local effects. For Thursday,
moisture will diminish again as a result only a few showers are
anticipated across the local islands from time to time.

.LONG TERM...Friday through Wednesday...
A patch of higher moisture is still forecast move in on Friday
from the east while a frontal boundary stalls well to the
northwest of the local islands. Adding to that is a weak mid and
upper level trough moves in to the west of the local islands. This
setup, would bring some rainfall to the local area, but the
solutions of the local and global models indicate an
underwhelming amount of rain. For the weekend, it looks like dry
air will return briefly, but another patch of moisture could move
in late on Saturday into Sunday but again, not enough to cause
any significant amounts of rain, the frontal boundary is still
forecast to stay north northwest of the local islands. Long range
models are showing a surface high pressure move through the
southwestern Atlantic into the central Atlantic on Monday and
Tuesday, then a surface low to move across the eastern seaboard of
the US, dragging some moisture from the south and over the local
islands, but the mid and upper levels for those days are not
favorable for prolonged and significant vertical development of
showers. Confidence is low this far out in the forecast,
especially after Sunday since the model guidance has changed in
the past few runs.

&&

.AVIATION...VFR conds are expected thru the forecast period.
Minimal shower activity expected today. No operational impacts are
anticipated at this time. ESE winds of 10-15 kts will prevail below
FL100.

&&

.MARINE...The northerly swell is subsiding but seas up to 5 feet
are still expected. Winds will be generally from the east to
southeast at 15 knots, but the coastal Atlantic waters of Puerto
Rico may observe winds up to 20 knots. There is a high risk of rip
currents for beaches of north central to northwestern Puerto Rico.
Moderate risk across many other beaches of northern and
northeastern PR, Culebra, Vieques, as well as northwestern Saint
Thomas and the northern, eastern and southeastern beaches of Saint
Croix.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  86  73  84  76 /   0  30  30  20
STT  84  75  83  73 /  20  30  30  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through this afternoon for North Central-
     Northwest.

VI...None.
AM...None.
&&

SHORT TERM...ER
LONG TERM....JA
Hazardous weather outlook, Mar 19, 4:26 AM CDT, 5 hours 14 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo
Servicio Nacional de Meteorologia San Juan PR
421 AM AST martes 19 de marzo de 2019

AMZ710>745-PRZ001>013-200830-
San Juan y Vecindad-Noreste-Sureste-
Este Interior- Norte Central-Interior Central-Ponce y Vecindad-
Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-
Vieques-Aguas cercanas y mar afuera del Atlantico y Caribe-
421 AM AST martes 19 de marzo de 2019

Esta perspectiva sobre las condiciones peligrosas del tiempo es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia Uno...Hoy y esta noche

.Viento... Se esperan vientos sostenidos en exceso de 20 mph (17
kts) a traves de las aguas costeras del norte de Puerto Rico.

.Corrientes Marinas...Existe un riesgo alto de
corrientes marinas para la mayoria de las playas desde Aguadilla
hacia el este de Dorado.

.Dia dos a siete... miercoles a lunes

Riesgo moderado de corrientes marinas continuara hasta finales de la
semana a lo largo de la costa norte de Puerto Rico y Culebra.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a reportar corrientes
marinas al Servicio Nacional de Meteorologia en San Juan.

AMZ715-725-VIZ001-002-200830-
San Tomas, San John y Islas Adyacentes-
Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe-
421 AM AST martes 19 de marzo de 2019

Esta perspectiva sobre las condiciones del tiempo peligrosas es para
las Islas Virgenes Americanas y las aguas costeras adyacentes.

.Dia Uno...hoy y esta Noche

.Corrientes Marinas...Existe un riesgo de moderado de
corrientes marinas para las playas del norte y este de Santa Cruz.

.Dia dos a siete...miercoles a lunes

Riesgo moderado de corrientes marinas continuara hasta por lo menos
el miercoles para la mayoria de las playas de Santa Cruz.

.Comunicado sobre informacion reportada por observadores...

Activacion amplia de observadores no sera necesaria.

Nearby

Red Flag Warnings in Puerto Rico, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.